Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 120, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2012, 9:38 PM CDT for Cheyenne County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 9:38 PM CDT (02:38 UTC)
- Expired
- Jul 7, 2012, 10:05 PM CDT
- In force
- 27 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 61 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS53 KGLD 080238 SVRGLD KSC023-080345- /O.NEW.KGLD.SV.W.0120.120708T0238Z-120708T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 938 PM CDT SAT JUL 7 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS... * UNTIL 1045 PM CDT * AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. FRANCIS...AND WAS MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN CHEYENNE COUNTY. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 207 AND 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4000 10166 3978 10165 3978 10195 4000 10205 TIME...MOT...LOC 0238Z 174DEG 11KT 3983 10182 WIND...HAIL 60MPH 1.00IN $$ DR
2 follow-up statements
604 WWUS53 KGLD 080252 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 952 PM CDT SAT JUL 7 2012 KSC023-080345- /O.CON.KGLD.SV.W.0120.000000T0000Z-120708T0345Z/ CHEYENNE KS- 952 PM CDT SAT JUL 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN CHEYENNE COUNTY UNTIL 1045 PM CDT... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF ST. FRANCIS...AND WAS MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN CHEYENNE COUNTY. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 208 AND 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4000 10166 3981 10166 3978 10195 4000 10205 TIME...MOT...LOC 0252Z 174DEG 11KT 3987 10183 WIND...HAIL 60MPH 1.00IN $$ DR
036 WWUS53 KGLD 080305 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 905 PM MDT SAT JUL 7 2012 KSC023-080315- /O.CAN.KGLD.SV.W.0120.000000T0000Z-120708T0345Z/ CHEYENNE KS- 1005 PM CDT SAT JUL 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4000 10166 3981 10166 3978 10195 4000 10205 TIME...MOT...LOC 0305Z 174DEG 11KT 3991 10184 $$ DR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:28 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 6:28 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT SAT JUL 7 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 224 PM MDT SAT JUL 7 2012 14Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATES 595 DM H5 RIDGE IN PLACE ACROSS CENTRAL CONUS...WITH PV ANOMALY NOTED ALONG THE KS AND COLORADO BORDER CENTERED NEAR KLIC. 15Z SFC OBS INDICATED COLD FRONT HAD PROGRESSED THROUGH MUCH OF THE CWA...WITH LATEST OBS INDICATING IT HAD MOVED THROUGH HLC AND TRB. 12Z RAOBS INDICATED FAIRLY DEEP FRONTAL ZONE HAD MOVED THROUGH KLBF WITH FRONTAL INVERSION NOTED UP TO H75 AND WITH A 11C TEMPERATURE CHANGE AT H85. WHILE A NOTICEABLE COOL DOWN ALSO NOTED AT DNR...OVERALL AIR MASS AT DDC HAD CHANGED LITTLE FROM 12Z YESTERDAY. TONIGHT...FAIRLY COMPLICATED FORECAST AS OVERALL FORCING UNDER LARGE SCALE RIDGE REMAINS WEAK AS OVERALL FLOW PRETTY LIGHT...BUT ATMOSPHERE REMAINS FAIRLY UNSTABLE AND WEAKLY CAPPED TO EVEN ELEVATED CONVECTION THROUGH THE NIGHT...SUGGESTING IT WILL TAKE VERY LITTLE FORCED ASCENT TO MAINTAIN THUNDERSTORMS THROUGH THE NIGHT. GENERAL CONSENSUS BETWEEN OPERATIONAL MODELS WILL DEVELOP A WEAK SHORTWAVE TROUGH THAT SLOWLY MOVES ACROSS NORTHERN COLORADO THROUGH THE NIGHT...WITH BROAD AREA OF WEAK WAA TO THE NORTH OF FRONT AHEAD OF THIS TROUGH. HAVE A FEW CONCERNS THAT THERE DOES NOT SEEM TO BE ANY SIG PV ANOMALIES NOTED IN THE UPSTREAM FLOW...ALTHOUGH THERE MAY BE SOME SEMBLANCE OF SW TROUGH APPARENT ACROSS NORTHEAST UTAH AT 16Z. GIVEN WEAK FORCING AND EXPECTED INSTABILITY PATTERN...HARD TO RULE OUT ANY ONE LOCATION FOR NOT HAVING A THREAT FOR THUNDERSTORMS...BUT WILL LIMIT HIGHEST CHANCES TO NORTHWESTERN CWA WHICH WILL BE CLOSEST TO WEAK SW TROUGH. WITH WEAK FLOW ALOFT RESULTING IN SLOW STORM MOTIONS...ABOVE FREEZING LAYER > 15000 FT AND PRECIPITATELY WATERS INCREASING TO AROUND 1.5 INCHES TONIGHT HEAVY RAIN AND FLASH FLOODING A DEFINITE CONCERN. ALTHOUGH MOST OF CWA HAS BEEN WITHOUT PRECIPITATION THE PAST FEW DAYS...WILL HAVE TO MONITOR LATEST DATA FOR POTENTIAL FLASH FLOOD WATCHES SHOULD WIDESPREAD HEAVY RAIN BECOME MORE LIKELY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 224 PM MDT SAT JUL 7 2012 MAIN CHALLENGE FOR SUNDAY THROUGH MONDAY WILL BE TIMING AND PLACEMENT OF PRECIPITATION CHANCES. THE UPPER LEVEL RIDGE WILL RETROGRADE WEST TO THE GREAT BASIN BY SUNDAY...PUTTING THE AREA UNDER NORTHWEST FLOW. THIS WILL PUSH THE MONSOON MOISTURE AROUND THE UPPER LEVEL HIGH AND OVER THE AREA. WITH PLENTY OF MOISTURE TO WORK WITH...MORE THAN WE HAVE HAD FOR THE LAST FEW MONTHS...AND AMPLE INSTABILITY...ANY OF THE DISTURBANCES MOVING THROUGH THE FLOW COULD DEVELOP PRECIPITATION. WITH ONLY WEAK UPPER LEVEL DISTURBANCES MOVING THROUGH THE FLOW...AM HESITANT TO PUT TOO MUCH DETAIL INTO THE FORECAST SINCE THE TIMING AND PLACEMENT OF THESE COULD EASILY CHANGE. BASED ON SREF ENSEMBLE MODELS AS WELL AS THE LOCATION OF THE BEST FORCING...THE WESTERN HALF OF THE AREA LOOKS TO BE THE MOST LIKELY AREA TO RECEIVE PRECIPITATION. MODELS AGREE WITH BRINGING A STRONGER UPPER LEVEL SHORT WAVE TROUGH ACROSS THE WESTERN HALF OF THE AREA SUNDAY NIGHT...BRINGING THE BEST SHOT FOR RAINFALL. STORM MOTIONS WILL BE 5-10KTS SO HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. MONDAY THE SHORT WAVE TROUGH CONTINUES SOUTH OVER EASTERN COLORADO...EXITING THE AREA DURING THE AFTERNOON. THERE ARE SOME WEAKER DISTURBANCES FOLLOWING THE MAIN SHORT WAVE...SO AREAS TO THE EAST MAY RECEIVE SOME RAINFALL. WITH ISENTROPIC DOWNGLIDE OCCURRING THROUGH THE DAY...AM THINKING THE PRECIPITATION WILL BE CLOSELY TIED TO THE UPPER LEVEL DISTURBANCES...SO HAVE PRECIPITATION CHANCES DECLINING ONCE THEY MOVE OUT OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AS STORM MOTIONS WILL BE AROUND 10KTS. WITH SB AND MID LEVEL CAPE AROUND 500J/KG OR LESS TO WORK WITH AND LAPSE RATES AROUND 7C/KM OR LESS...AM THINKING THE THUNDERSTORM COVERAGE WILL BE SPOTTY WITH MOSTLY SHOWERS. FOR TUESDAY THROUGH SATURDAY THE PERIOD WILL BE PRIMARY DRY WITH THE UPPER LEVEL RIDGE OVER THE GREAT BASIN. SEVERAL WEAK SHORT WAVE TROUGHS MOVE THROUGH THE NORTHWEST FLOW OVER THE AREA. HOWEVER WITH NO STRONG FORCING TO WORK...WILL KEEP THE FORECAST DRY FOR NOW. TOWARD THE END OF THE WEEK INTO THE WEEKEND A COUPLE UPPER LEVEL SHORT WAVE TROUGHS OVER THE NORTHWEST PART OF THE AREA MOVE ACROSS A DRY LINE. WITH MODELS AGREEING ON THE LOCATION OF THE PRECIPITATION...WILL INCLUDE SOME PRECIPITATION CHANCES FOR THE NORTHERN PART OF THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 523 PM MDT SAT JUL 7 2012 AVIATION CONCERNS WILL BE THUNDERSTORM CHANCES TONIGHT...AND FOG/STRATUS LINGERING INTO SUNDAY MORNING. THUNDERSTORMS IN CENTRAL KANSAS ARE SLOWLY MOVING NORTH THIS EVENING...AND SHOULD REACH THE KGLD AREA AROUND 03Z AND KMCK TOWARDS 06Z. AREAL COVERAGE IS EXPECTED TO INCREASE SO BOTH TERMINALS STAND A GOOD CHANCE OF THUNDERSTORMS. AFTER MIDNIGHT...MOIST BOUNDARY LAYER AND LOW LEVEL UPSLOPE WILL RESULT IN STRATUS AND AREAS OF FOG...ALONG WITH SOME LINGERING RAIN SHOWERS. GIVEN THE PERSISTENT UPSLOPE...FLIGHT CATEGORIES WILL BE SLOW TO IMPROVE SUNDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...JTL AVIATION...024
Hazardous weather outlook, Jul 7, 3:56 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SAT JUL 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 7, 7:30 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT SAT JUL 7 2012
COZ090-080100-
YUMA COUNTY-
630 PM MDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERNON TO JOES...
MOVING NORTHWEST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3969 10280 3988 10281 4010 10246 3992 10216
3959 10269 3966 10281 3969 10281
TIME...MOT...LOC 0030Z 128DEG 10KT 3992 10235 3970 10270
DRSpecial weather statement, Jul 7, 8:24 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT JUL 7 2012
KSZ002-014-080200-
RAWLINS-THOMAS-
824 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEVANT...MOVING NORTH AT 15
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3983 10113 3941 10113 3941 10139 3956 10139
3957 10141 3981 10141
TIME...MOT...LOC 0124Z 175DEG 11KT 3951 10130
DRSpecial weather statement, Jul 7, 8:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 825 PM CDT SAT JUL 7 2012 KSZ001-080200- CHEYENNE- 825 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF ST. FRANCIS...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3981 10168 3957 10168 3957 10193 3979 10198 TIME...MOT...LOC 0125Z 175DEG 11KT 3960 10181 DR
Special weather statement, Jul 7, 9:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 804 PM MDT SAT JUL 7 2012 COZ091-KSZ013-080230- KIT CARSON COUNTY-SHERMAN- 804 PM MDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND SHERMAN COUNTY IN NORTHWEST KANSAS... AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 9 MILES NORTH OF KANORADO TO STRATTON...MOVING NORTHWEST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3957 10259 3957 10197 3927 10200 3925 10262 TIME...MOT...LOC 0204Z 136DEG 12KT 3947 10201 3931 10259 DR
Local storm report, Jul 7, 9:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 13 NNW LEVANT 39.54N 101.29W
07/07/2012 E60 MPH THOMAS KS PUBLIC
&&
CJSSpecial weather statement, Jul 7, 9:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 812 PM MDT SAT JUL 7 2012 KSZ002-080245- RAWLINS- 912 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MCDONALD...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3999 10111 3960 10120 3961 10142 4000 10141 TIME...MOT...LOC 0213Z 183DEG 10KT 3970 10131 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:11 PM CDT | Special Weather Statement | GLD | Thomas | 34 min |
| Jul 7, 8:24 PM CDT | Special Weather Statement | GLD | Rawlins | 36 min |
| Jul 7, 8:25 PM CDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Jul 7, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 46 min |
| Jul 7, 9:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
| Jul 7, 9:12 PM CDT | Special Weather Statement | GLD | Rawlins | 33 min |
| Jul 7, 10:09 PM CDT | Special Weather Statement | GLD | Cheyenne | 66 min |
| Jul 7, 10:30 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 60 min |
| Jul 8, 2:22 AM CDT | Special Weather Statement | GLD | Cheyenne | 53 min |
| Jul 8, 7:00 AM CDT | Flash Flood Watch | GLD | Cheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.